Alert archive / Oklahoma / River Flood Warnings in 2012
River Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jan 25, 2012, 1:22 PM CST for Atoka County, Bryan County, Oklahoma. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 1:22 PM CST (19:22 UTC)
- Expired
- Jan 26, 2012, 1:18 PM CST
- In force
- 24 hr
- Issued by
- NWS Norman, OK
- Flood severity
- Minor
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
342 WGUS44 KOUN 251922 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 122 PM CST WED JAN 25 2012 OKC013-260722- /O.EXT.KOUN.FL.W.0001.000000T0000Z-120126T1945Z/ /BLUO2.2.ER.120125T1449Z.120126T0600Z.120126T1345Z.NO/ 122 PM CST WED JAN 25 2012 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE BLUE RIVER NEAR BLUE. * UNTIL THURSDAY AFTERNOON. * AT 12:00 PM WEDNESDAY THE STAGE WAS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE BLUE RIVER WILL CONTINUE RISING AND CREST NEAR 29.5 FEET EARLY THURSDAY MORNING. THE BLUE RIVER WILL FALL BELOW FLOOD STAGE MID THURSDAY MORNING. * IMPACT...AT 30 FEET...FARMLANDS ARE FLOODED ALONG THE RIVER... EXTENDING ACROSS BRYAN COUNTY TO THE CONFLUENCE WITH THE RED RIVER. FLOOD DEPTHS AVERAGE 6 FEET AND ARE SPREAD OVER MOST OF THE FLOOD PLAIN...SEVERELY DAMAGING PROPERTY ISOLATED IN LOW-LYING FIELDS CLOSE TO THE RIVER. SOME LOW-LYING FIELDS AND RURAL ROADS BECOME FLOODED MANY HOURS BEFORE AND AFTER THE CREST TIME. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 29.0 FEET ON JULY 11...2007. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$ OKC005-013-260722- /O.NEW.KOUN.FL.W.0002.120125T1922Z-120126T1255Z/ /CNEO2.1.ER.000000T0000Z.120126T0000Z.120126T0655Z.NO/ 122 PM CST WED JAN 25 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD WARNING FOR THE CLEAR BOGGY CREEK NEAR CANEY. * FROM THIS AFTERNOON TO THURSDAY MORNING. * NO OBSERVED STAGE WAS AVAILABLE. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE CLEAR BOGGY CREEK WILL CONTINUE TO RISE AND CREST NEAR 19.6 FEET WEDNESDAY EVENING. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 20 FEET...CREEK LEVELS RISE TO SLIGHTLY ABOVE BANKFULL STAGES IN WESTERN ATOKA COUNTY AND THE NORTHEASTERN EDGE OF BRYAN COUNTY. HIGH STAGES ON SMALL FEEDER STREAMS RESULT IN EVEN GREATER DEPTHS TO MAINSTEM BOTTOMLANDS NEAR THEIR POINTS OF ENTRY INTO CLEAR BOGGY CREEK. ONLY CROPLANDS...PASTURES...AND SOME SECONDARY RURAL ROADS ARE AFFECTED. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 19.1 FEET ON MAY 23...2010. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$
6 follow-up statements
398 WGUS44 KOUN 252037 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 237 PM CST WED JAN 25 2012 OKC005-013-260837- /O.EXT.KOUN.FL.W.0002.000000T0000Z-120126T2037Z/ /CNEO2.2.ER.000000T0000Z.120126T0000Z.120126T1437Z.NO/ 237 PM CST WED JAN 25 2012 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE CLEAR BOGGY CREEK NEAR CANEY. * UNTIL THURSDAY AFTERNOON. * AT 1:45 PM WEDNESDAY THE STAGE WAS 20.2 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE CLEAR BOGGY CREEK WILL CONTINUE RISING AND CREST NEAR 22.1 FEET WEDNESDAY EVENING. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE MID THURSDAY MORNING. * IMPACT...AT 22 FEET...CREEK LEVELS RISE TO THREE FEET HIGHER THAN FLOOD STAGE IN WESTERN ATOKA COUNTY AND THE NORTHEASTERN EDGE OF BRYAN COUNTY. HIGH STAGES ON SMALL FEEDER STREAMS RESULT IN EVEN GREATER DEPTHS TO MAINSTEM BOTTOMLANDS NEAR THEIR POINTS OF ENTRY INTO CLEAR BOGGY CREEK. CROPLANDS...PASTURES...AND SOME SECONDARY RURAL ROADS FLOOD FOR SEVERAL HOURS. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$
338 WGUS84 KOUN 260126 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 726 PM CST WED JAN 25 2012 OKC005-013-260926- /O.CON.KOUN.FL.W.0002.000000T0000Z-120126T2037Z/ /CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1437Z.NO/ 726 PM CST WED JAN 25 2012 THE FLOOD WARNING CONTINUES FOR THE CLEAR BOGGY CREEK NEAR CANEY * UNTIL THURSDAY AFTERNOON. * AT 5:30 PM WEDNESDAY THE STAGE WAS 22.2 FEET. * MODERATE FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE CLEAR BOGGY CREEK HAS CRESTED AND WILL CONTINUE TO FALL. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE MID THURSDAY MORNING. $$
778 WGUS84 KOUN 260730 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 130 AM CST THU JAN 26 2012 OKC005-013-261530- /O.EXT.KOUN.FL.W.0002.000000T0000Z-120126T2028Z/ /CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1428Z.NO/ 130 AM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE CLEAR BOGGY CREEK NEAR CANEY * UNTIL THIS AFTERNOON. * AT 5:30 PM WEDNESDAY THE STAGE WAS 22.2 FEET. * MODERATE FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE CLEAR BOGGY CREEK HAS CRESTED AND WILL CONTINUE TO FALL. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE MID THURSDAY MORNING. $$
411 WGUS84 KOUN 261500 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 900 AM CST THU JAN 26 2012 OKC005-013-261936- /O.EXT.KOUN.FL.W.0002.000000T0000Z-120126T1936Z/ /CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1336Z.NO/ 900 AM CST THU JAN 26 2012 THE FLOOD WARNING CONTINUES FOR THE CLEAR BOGGY CREEK NEAR CANEY * UNTIL THIS AFTERNOON. * NO OBSERVED STAGE WAS AVAILABLE THIS MORNING. * MODERATE FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE CLEAR BOGGY CREEK HAS CRESTED AND WILL CONTINUE TO FALL. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. $$
454 WGUS84 KOUN 261556 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 956 AM CST THU JAN 26 2012 OKC005-013-262233- /O.EXT.KOUN.FL.W.0002.000000T0000Z-120126T2233Z/ /CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1633Z.NO/ 956 AM CST THU JAN 26 2012 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE CLEAR BOGGY CREEK NEAR CANEY * UNTIL THIS AFTERNOON. * AT 9:45 AM THURSDAY THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE CLEAR BOGGY CREEK HAS CRESTED AND WILL CONTINUE TO FALL. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. $$
260 WGUS84 KOUN 261918 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 118 PM CST THU JAN 26 2012 OKC005-013-261948- /O.CAN.KOUN.FL.W.0002.000000T0000Z-120126T2233Z/ /CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1739Z.NO/ 118 PM CST THU JAN 26 2012 THE FLOOD WARNING IS CANCELLED FOR THE CLEAR BOGGY CREEK NEAR CANEY. * AT 9:45 AM THURSDAY THE STAGE WAS 19.6 FEET. * FLOOD STAGE IS 19.0 FEET. * CLEAR BOGGY CREEK HAS FALLEN BELOW FLOOD STAGE SINCE THE RIVER STAGE MEASUREMENT THIS MORNING... AND IS FORECAST TO CONTINUE TO FALL. CLEAR BOGGY CREEK HAS RECEDED TO BELOW FLOOD STAGE AT THIS LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jan 25, 12:02 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 25, 12:02 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1202 PM CST WED JAN 25 2012 .AVIATION...WHILE THE UPPER LEVEL TROUGH IS SLOW TO PROGRESS... THERE IS A TREND TOWARD IMPROVING CEILINGS AT WESTERN AND CENTRAL OKLAHOMA SITES THIS AFTERNOON AND EVENING...AS GUSTY NORTH WINDS DEEPEN THE FETCH OF DRY LOW LEVEL AIR. PRIOR TO IMPROVEMENT... EXPECT PERIODS OF DRIZZLE...ESPECIALLY AROUND KOKC. SITES WITH MVFR CIGS AT 18Z SHOULD IMPROVE TO VFR BY 26/00Z...AND THOSE WITH IFR CIGS SHOULD IMPROVE TO MVFR. WE DO...HOWEVER...ANTICIPATE ANOTHER BAND OF RAIN AND REDUCED VIS/CIGS TO DEVELOP TONIGHT AT KSPS...AND POSSIBLY AFFECTING KLAW TO KOUN...AS AN UPPER LOW CIRCULATION DRIFTS UP FROM SOUTHWEST TEXAS. RAIN SHOULD FINALLY PROGRESS EAST OF THESE SITES BY LATE IN THE PERIOD. && .PREV DISCUSSION... /ISSUED 1027 AM CST WED JAN 25 2012/ RAIN CONTINUES IN SOUTHEAST OKLAHOMA AT THIS TIME. RADAR TRENDS SUGGEST THAT THERE WILL BE A LULL FOR A FEW HOURS LATE THIS MORNING AND EARLY THIS AFTERNOON...WHICH IS SUPPORTED BY SOME SHORT-TERM MODELS. ISENTROPIC LIFT AND SUFFICIENT MOISTURE ARE EXPECTED TO REASSERT THEMSELVES LATER THIS AFTERNOON...RAISING RAIN PROBABILITIES ONCE AGAIN...AND PUSHING THE POPS FARTHER TO THE NORTHWEST. PATCHES OF DRIZZLE HAVE PERSISTED ACROSS PARTS OF CENTRAL...NORTH- CENTRAL...AND SOUTHWEST OKLAHOMA...INTO WESTERN NORTH TEXAS. THIS IS LIKELY TO CONTINUE INTO THE AFTERNOON. WE WILL CONTINUE THE FLOOD WATCH AS IT CURRENTLY STANDS...ALTHOUGH ADJUSTMENTS MAY BE NEEDED LATER...DEPENDING ON HOW THE PRECIPITATION PATTERN ACTUALLY EVOLVES. && PREV DISCUSSION... /ISSUED 415 AM CST WED JAN 25 2012/ SHOWERS AND STORMS PERSIST THIS MORNING WITH THE PRIMARY AXIS CONTINUING TO PUSH EAST. FARTHER SOUTHWEST... PRECIP HAS BEEN REDEVELOPING IN THE ABILENE AREA MOVING NORTH... BUT THE MODELS EXPECT THIS TO DIMINISH WITH TIME AS THE ISENTROPIC FIELDS SHOW WINDS SHIFTING TO NORTHERLY ON LOW LEVEL SURFACES BECOMING MOSTLY DOWNGLIDE ACROSS THE WESTERN PORTIONS OF THE AREA. BUT NONE OF THE MODELS REALLY HAVE A GOOD HANDLE ON THE AREAL EXTENT OF THE CURRENT RAIN IN THIS AREA AND MAY MAKE SOME ADJUSTMENTS TO FIRST PERIOD POPS AT THE LAST MINUTE BASED ON TRENDS. RAIN IS STILL LIKELY SOUTHEAST IN THE REGIME OF ISENTROPIC UPGLIDE THROUGH THE DAY. ANOTHER AREA OF RAIN IS EXPECTED TO DEVELOP ACROSS WEST TEXAS OR THE TEXAS BIG COUNTRY TODAY AND MOVE ACROSS AT LEAST SOUTHERN PORTIONS OF THE AREA IN THE DEFORMATION ZONE NORTH OF THE UPPER LOW THAT WILL MOVE THROUGH CENTRAL AND NORTHEAST TEXAS TONIGHT AND THURSDAY. WITH 3 PLUS INCHES OF RAIN HAVING FALLEN IN THE SOUTHEAST OVER THE PAST 12 HOURS... WILL CONTINUE THE FLOOD WATCH THERE THROUGH THE AFTERNOON. DRY WEATHER IS EXPECTED THROUGH THE FORECAST PERIOD AFTER THE DEPARTURE OF THIS SYSTEM. ALTHOUGH COLD FRONTS ARE EXPECTED TO MOVE THROUGH THE AREA ON FRIDAY NIGHT AND AGAIN ON TUESDAY... NO SIGNIFICANT COLD AIR IS SEEN AFFECTING THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 50 35 57 30 / 20 30 20 0 HOBART OK 49 31 54 30 / 20 20 10 0 WICHITA FALLS TX 54 38 56 31 / 30 60 20 0 GAGE OK 52 28 54 25 / 0 0 0 0 PONCA CITY OK 52 31 55 27 / 20 10 10 0 DURANT OK 51 42 57 35 / 80 80 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR OKZ048-051-052. TX...NONE. && 23/22/22
Hazardous weather outlook, Jan 25, 11:45 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST WED JAN 25 2012
OKZ004>048-050>052-TXZ083>090-261100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT
ACROSS THE SOUTHEAST HALF OF OKLAHOMA...INTO WESTERN NORTH TEXAS.
HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
AN UPPER-LEVEL STORM SYSTEM...CENTERED OVER SOUTHWEST TEXAS AT
MIDDAY...WILL MOVE EAST AND NORTHEAST ACROSS TEXAS THROUGH TONIGHT.
THERE WILL BE SUFFICIENT ELEVATED INSTABILITY FOR
THUNDERSTORMS...MAINLY ACROSS SOUTHEAST OKLAHOMA...THIS EVENING AND
OVERNIGHT. HOWEVER...THE AMOUNT OF INSTABILITY IS NOT EXPECTED TO BE
SUFFICIENT FOR SEVERE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY JAN 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
TOTAL RAINFALL AMOUNTS...INCLUDING RAINFALL SINCE TUESDAY
EVENING...IN EXCESS OF FIVE INCHES WILL BE POSSIBLE OVER PARTS OF
SOUTHEAST OKLAHOMA BEFORE THE SIGNIFICANT RAIN ENDS EARLY ON
THURSDAY. THIS WILL RESULT IN SWOLLEN CREEKS AND STREAMS. PERSONS
WHO TRAVEL THROUGH LOW-WATER CROSSINGS WILL NEED TO BE ALERT FOR
HIGH WATER. PLEASE REFER TO CURRENT FLOOD WATCHES AND WARNINGS FOR
ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
WINDY AND WARM CONDITIONS WILL ELEVATE WILDFIRE CONCERNS MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:06 PM CST | Special Weather Statement | OUN | Caddo | 24 min |
| Jan 24, 10:04 PM CST | Flood Watch | OUN | Atoka, Bryan, Marshall | 18 hr |
| Jan 25, 9:37 AM CST | Areal Flood Warning | OUN | Atoka, Bryan | 6 hr |
Nearby
River Flood Warnings in Oklahoma, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.